I have been on anti depressants for about 18 months and am having trouble maintaining an erection and finishing the job. Could this be the anti depressants or my age, I am 51?

OK, very important point here guys: any erectile dysfunction can be a sign of something serious, such as heart disease or diabetes. Get your health checked! (The doctor doesn’t have to look at your privates to do this.)

If you’re clear on that front, it could be the medication you’re taking, so discuss varying your script with your doctor to see if this alleviates the problem.

There could be a psychological reason that’s causing anxiety, such as stress at work or home. Even a positive change such a new relationship can lead to performance anxiety and a case of the wilt. Manage the stress and you might find your John Thomas bobbing up to full strength again.

But the sad truth is that erectile strength does tend to wane with age. You could talk to your doctor about trying some of the viagra-type drugs which are helpful in about 40% of cases. Or you could subscribe to the school of thought which says that it’s not until a man’s erections diminish that he can become a truly great lover, because you know, it’s not all about the penis!